Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 509, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 22, 2006, 12:51 AM CDT for Foard County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2006, 12:51 AM CDT (05:51 UTC)
- Expired
- Aug 22, 2006, 1:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Foard County, TX
The radar
The Altus AFB radar (KFDR), 85 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 9:08 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 21, 9:08 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 908 PM CDT MON AUG 21 2006 .UPDATE... WITH THE EXCEPTION OF A STRONG STORM CONTINUING IN SW OKLAHOMA... IN TILLMAN COUNTY... THE ACTIVITY THAT WAS OCCURRING EARLIER THIS AFTERNOON AND EVENING HAS DISSIPATED. ALTHOUGH THE THUNDERSTORMS IN THE TEXAS PANHANDLE HAD DIMINISHED... WE WILL CONTINUE TO SEE SOME OF THIS ACTIVITY SPREAD EAST ACROSS PORTIONS OF CENTRAL AND WESTERN OKLAHOMA THROUGH THE OVERNIGHT PERIOD. PROFILERS STILL INDICATING A WEAK UPPER LEVEL TROUGH OVER THE TEXAS PANHANDLE... WHICH COMBINED WITH THE LOW LEVEL UPSLOPE FLOW OF MOIST AIR... WAS SUPPORTING THE PRECIPITATION TO THE WEST. ONLY MINOR ADJUSTMENTS REQUIRED ON THE CURRENT FORECAST. && .PREV DISCUSSION... (ISSUED 300 PM CDT MON AUG 21 2006) DISCUSSION... UNSETTLED WX PATTERN TO CONT FOR NEXT COUPLE OF DAYS AS ABUNDANT MOISTURE INTERACTS WITH LOW LEVEL BOUNDARIES AND WEAK MID LEVEL WAVES. WILL KEEP SOME HIGHER CHANCE POPS GOING THROUGH WED... WITH DETAILS BEING TRICKY AS MUCH WILL BE DETERMINED WITH SMALLER SCALE FEATURES. IT DOES APPEAR THAT WE COULD SEE A COUPLE OF REPEAT PERFORMANCES OF UPSLOPE FLOW AIDING IN DEVELOPMENT TO OUR W/NW... WHICH WILL THEN MOVE E/SE ACROSS PARTS OF AREA LATE NIGHT AND MORNING TIME FRAME. UPPER RIDGE TRIES TO REESTABLISH ITSELF LATE IN THE WEEK BEFORE ANOTHER SFC FRONT MOVES INTO AREA SAT. UPPER TROUGH MOVES THROUGH CENTRAL U.S. HELPING... ALONG WITH EXPECTED CONVECTION... TO SUPPRESS RIDGE TO OUR SOUTH WITH SLIGHTLY MORE W/NW FLOW AGAIN INFLUENCING SOUTHERN PLAINS. WITH THIS IN MIND HAVE TAKEN SOME OF THE EDGE OFF HIGHS FOR NEXT WEEKEND AND RAISED PRECIP CHANCES AS WELL. HOPEFULLY THESE RECENT TRENDS FOR COOLER AND WETTER WX CONTINUE. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 89 71 92 / 50 50 40 30 HOBART OK 71 90 71 92 / 50 50 40 30 WICHITA FALLS TX 73 94 73 94 / 40 30 30 30 GAGE OK 64 87 65 92 / 50 40 30 30 PONCA CITY OK 68 87 70 92 / 40 30 30 30 DURANT OK 75 96 75 95 / 40 40 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 32/06
Hazardous weather outlook, Aug 21, 12:00 PM CDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON AUG 21 2006
OKZ004>048-050>052-TXZ083>090-221200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON AUG 21 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS ARE POSSIBLE ACROSS PARTS OF OKLAHOMA AND
WESTERN NORTH TEXAS.
LOCATION...
PRIMARILY WEST AND SOUTH OF A LINE FROM CHEROKEE...TO EL RENO...TO
ADA AND COALGATE.
TIMING...
3 PM THROUGH THE OVERNIGHT HOURS.
IMPACTS..
WIND GUSTS TO 65 MPH AND PENNY-SIZE HAIL.
RECOMMENDED ACTIONS...
NONE.
DISCUSSION...
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER TWO MAIN
AREAS. THE FIRST AREA WILL BE ALONG AND JUST NORTH OF AN OLD FRONTAL
BOUNDARY ACROSS SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA...FROM AROUND
MARIETTA AND ARDMORE...UP TO ADA AND HOLDENVILLE. A FEW OF THESE
STORMS MAY BECOME SEVERE...WITH WINDS NEAR 65 MPH AND PENNY-SIZE
HAIL POSSIBLE THROUGH THE MID-EVENING HOURS.
THE SECOND AREA WILL BE OVER WESTERN PORTIONS OF OKLAHOMA AND NORTH
TEXAS. ADDITIONAL STORMS ARE EXPECTED TO REDEVELOP LATE TODAY AND
TONIGHT AS UPSLOPE FLOW INCREASES. THESE STORMS WILL LIKELY ORGANIZE
INTO ONE OR MORE CLUSTERS...BEFORE MOVING EASTWARD ACROSS WESTERN
OKLAHOMA...AND PORTIONS OF NORTH TEXAS TONIGHT. WIND GUSTS TO 60 MPH
AND TORRENTIAL RAINFALL WILL BE THE PRIMARY CONCERNS WITH THIS
ACTIVITY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY AUG 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS REMAIN POSSIBLE THROUGH THE MIDDLE OF THE
WEEK BEFORE DIMINISHING...AS AN UPPER HIGH STRENGTHENS OVER THE AREA.
THUNDERSTORM CHANCES RETURN NEXT SATURDAY AS ANOTHER COLD FRONT
APPROACHES.
OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT AND FIRE DANGER WILL INCREASE AFTER WEDNESDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY...AUGUST 22ND.
11In the hours before
Special weather statement, Aug 21, 7:58 PM CDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 758 PM CDT MON AUG 21 2006 OKZ037-220115- TILLMAN OK- 758 PM CDT MON AUG 21 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF HOLLISTER AT 758 PM CDT...MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAINFALL...FREQUENT LIGHTNING AND WINDS TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
Special weather statement, Aug 21, 9:08 PM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 908 PM CDT MON AUG 21 2006 OKZ037-044-220230- TILLMAN OK-COTTON OK- 908 PM CDT MON AUG 21 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON AND TILLMAN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF DEVOL AT 908 PM CDT...MOVING EAST AT 15 MPH. WINDS TO 50 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
Special weather statement, Aug 21, 9:32 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 932 PM CDT MON AUG 21 2006 OKZ037-044-220300- TILLMAN OK-COTTON OK- 932 PM CDT MON AUG 21 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON AND TILLMAN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED BETWEEN LOVELAND AND GRANDFIELD AT 932 PM CDT...MOVING EAST AT 5 MPH. WINDS TO 50 MPH AND TORRENTIAL RAINFALL CAN BE EXPECTED WITH THIS STORM.
Local storm report, Aug 21, 9:34 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
934 PM CDT MON AUG 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 3 W GRANDFIELD 34.23N 98.74W
08/21/2006 M59 MPH TILLMAN OK MESONET
&&
FMSpecial weather statement, Aug 22, 12:34 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1234 AM CDT TUE AUG 22 2006 TXZ084-220545- FOARD TX- 1234 AM CDT TUE AUG 22 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER WESTERN FOARD COUNTY AT 1234 AM CDT...MOVING EAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. WR
Special weather statement, Aug 22, 12:37 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1237 AM CDT TUE AUG 22 2006 TXZ083-220600- HARDEMAN TX- 1237 AM CDT TUE AUG 22 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF GOODLETT AT 1237 AM CDT...MOVING EAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:08 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 37 min |
| Aug 22, 12:54 AM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 51 min |
| Aug 22, 1:25 AM CDT | Severe Thunderstorm Warning | OUN | Foard | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.